Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 1, 2008, 2:02 AM CDT for Osage County, Tulsa County, Oklahoma. It took effect at Apr 1, 2008, 6:41 AM CDT. It was in force for 99 min.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2008, 2:02 AM CDT (07:02 UTC)
- In effect from
- Apr 1, 2008, 6:41 AM CDT
- Expired
- Apr 1, 2008, 8:20 AM CDT
- In force
- 99 min
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
Counties Osage County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bird Creek near Sperry (SPEO2). The gauge peaked at 20.74 ft at Apr 1, 2008, 7:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07177500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 010702 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 202 AM CDT TUE APR 01 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... BIRD CREEK NEAR SPERRY AFFECTING OSAGE AND TULSA COUNTIES. OKC113-143-011502- /O.NEW.KTSA.FL.W.0032.080401T1141Z-080401T1912Z/ /SPEO2.1.ER.080401T1141Z.080401T1200Z.080401T1312Z.NO/ 202 AM CDT TUE APR 01 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE BIRD CREEK NEAR SPERRY. * FROM THIS MORNING TO THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 131 AM TUESDAY THE STAGE WAS 19.35 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE BIRD CREEK NEAR SPERRY IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 21.1 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING. * IMPACT...AT 21.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. $$
1 follow-up statement
000 WGUS84 KTSA 011320 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 820 AM CDT TUE APR 01 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... BIRD CREEK NEAR SPERRY AFFECTING OSAGE AND TULSA COUNTIES. OKC113-143-011350- /O.CAN.KTSA.FL.W.0032.000000T0000Z-080401T1912Z/ /SPEO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 820 AM CDT TUE APR 01 2008 THE FLOOD WARNING IS CANCELLED FOR THE BIRD CREEK NEAR SPERRY. * AT 800 AM TUESDAY THE STAGE WAS 20.52 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE BIRD CREEK NEAR SPERRY CRESTED BELOW FLOOD STAGE AT 20.6 FEET. THE RIVER WILL REMAIN BELOW FLOOD STAGE. * IMPACT...AT 21.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 31, 10:41 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 31, 10:41 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1041 PM CDT MON MAR 31 2008 .DISCUSSION... WATCHES DISCONTINUED. STREAMS AND RIVERS WILL REMAIN HIGH. LOW SPOTS ON ROADS MAY CONTINUE WATER COVERED AT A FEW LOCATIONS OVERNIGHT. CAUTION ADVISED. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 42 60 40 52 / 0 0 10 70 FSM 50 62 42 56 / 0 0 10 60 MLC 48 62 45 57 / 0 0 10 70 BVO 39 62 39 52 / 0 0 10 70 FYV 44 57 39 55 / 0 0 10 70 BYV 42 57 36 53 / 10 0 10 60 MKO 45 58 42 53 / 0 0 10 70 MIO 39 57 38 50 / 0 0 10 60 F10 46 59 43 53 / 0 0 10 70 HHW 61 66 50 60 / 40 0 10 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....07
Hazardous weather outlook, Mar 31, 11:12 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1112 PM CDT MON MAR 31 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1101 PM CDT MON MAR 31 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER OVERNIGHT. DISCUSSION... THUNDERSTORMS AND HEAVY RAIN HAVE ENDED IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HOWEVER...STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH OVERNIGHT. FLOOD WARNINGS AND STATEMENTS HAVE BEEN ISSUED FOR THE ILLINOIS RIVER...POTEAU RIVER...BLACK BEAR CREEK... AND BIRD CREEK. THERE MAY ALSO BE SOME LOCATIONS WHERE WATER WILL COVER THE ROAD OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... EXTENDED DISCUSSION... GUSTY WINDS BEHIND TODAYS COLD FRONT WILL CONTINUE ON TUESDAY. ANOTHER POTENT UPPER TROUGH WILL APPROACH THE REGION WEDNESDAY NIGHT AND THURSDAY. ANOTHER POTENTIAL ROUND OF SEVERE WEATHER WILL BE POSSIBLE AS A COLD FRONT MOVES INTO A MOIST...UNSTABLE AIRMASS. HEAVY RAIN IS ALSO LIKELY WITH THIS NEXT SYSTEM. THE HEAVIEST RAIN IS EXPECTED OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WIDESPREAD TWO TO THREE INCH RAINFALL AMOUNTS WILL BE LIKELY WITH LOCALLY HEAVIER AMOUNTS OF 6 INCHES POSSIBLE. EMERGENCY MANAGEMENT PLANNING STATEMENT... WHILE THE SEVERE WEATHER THREAT ON WEDNESDAY AND THURSDAY CAN NOT BE IGNORED...FLOODING FROM ADDITIONAL HEAVY RAIN WEDNESDAY NIGHT AND THURSDAY MAY WELL BECOME THE DOMINANT WEATHER HAZARD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 31, 8:19 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL SOBOL 34.16N 95.24W
03/31/2008 E0.88 INCH PUSHMATAHA OK PUBLIC
&&Local storm report, Mar 31, 9:49 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD W WEST SILOAM SPRINGS 36.18N 94.57W
03/31/2008 DELAWARE OK EMERGENCY MNGR
700 ROAD WAS FLOODED NEAR WEST SILOAM SPRINGS
&&
DMJLocal storm report, Apr 1, 1:16 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
116 AM CDT TUE APR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM FLOOD 2 E SKIATOOK 36.37N 95.97W
04/01/2008 TULSA OK DEPT OF HIGHWAYS
HIGHWAY 20 CLOSED. BIRD CREEK COVERS THE ROAD.
&&
BASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:02 PM CDT | Tornado Warning | TSA | Pushmataha | 58 min |
| Mar 31, 7:12 PM CDT | Tornado Warning | TSA | Choctaw | 63 min |
| Mar 31, 7:37 PM CDT | Flash Flood Warning | TSA | Pushmataha | 113 min |
| Mar 31, 7:42 PM CDT | Flash Flood Warning | TSA | LeFlore | 103 min |
| Mar 31, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 2 hr |
| Mar 31, 8:40 PM CDT | River Flood Warning | TSA | Adair | 24 hr |
| Mar 31, 8:53 PM CDT | Flash Flood Warning | TSA | Choctaw | 2 hr |
| Apr 1, 2:13 AM CDT | River Flood Warning | TSA | Cherokee | 35 hr |
| Apr 1, 3:37 AM CDT | River Flood Warning | TSA | LeFlore | 17 hr |
| Apr 1, 7:54 AM CDT | River Flood Warning | TSA | Ottawa | 30 hr |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.